Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

allergy and skin issues post-chemo?

Options
pesky904
pesky904 Member Posts: 263

Hi all,

I finished active chemo in Oct 2018 - did a year and a half total of Taxol, Red Devil, Cisplatin and Xeloda.

I'm having so many allergy issues and skin problems and I wonder if anyone else has had these problems after chemo. I feel permanently altered. Right now, I have swelling under my eyes and extremely stinging, burning skin. I don't know what is causing it as I haven't changed products or anything, and this happens periodically. I also have a permanently stuffed up nose and my sinuses always feel swollen, but I had allergy testing and everything was negative.

In addition, I get tons of little red bumps on my legs all the time that look like a rash. Does chemo just make us permanently sensitive to certain ingredients or environmental things?

I'm so frustrated. Not only did I go through the strain of cancer, but now I look like I'm constantly sick and tired, and my eyes look hideously swollen. Nothing works, even the most mild products causing serious stinging and burning. I've tried aloe, coconut oil, cucumber slices - all still cause irritation.

Comments

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,843
    edited August 2022
    Options

    Have you seen a dermatologist?

  • pesky904
    pesky904 Member Posts: 263
    edited August 2022
    Options

    I've seen the allergist and have requested a derm referral but it's been hard to get the derm to respond.

    I don't have a rash around my eyes. They're just swollen and burning. I also saw an ENT in May and he was a real jerk, said it was aging and offered to refer me to a plastic surgeon. I just turned 48, but I'm pretty sure aging doesn't happen with intermittent swelling and burning/stinging. Devil

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,843
    edited August 2022
    Options

    I’m going out on a limb here but I think it’s more likely to be a dermatology issue rather than something related to chemo. However, I am not a doctor and hope you can get a derm appointment soon.

  • fivetimes
    fivetimes Member Posts: 51
    edited August 2022
    Options

    hi pesky!

    so after eight years of having the same exact symptoms that you’re having I feel vindicated!
    I started having the swollen eyes, the swollen face, red patches & burning sensation on my face! even putting water on somedays hurt it during my chemo treatments.
    I was on some of the same cocktail that you were but it was for lung cancer so I had really toxic cocktails but definitely cisplatin was one of the drugs. I went around to so many doctors trying to find out what was happening to my face, in particular, I went to dermatologists.

    they put me on every cream or oral medication known to mankind. nothing helped!

    I told everybody who would listen it was from the chemo that my face did not look like this before chemo. I see people now that I knew before chemo, even some relatives that don’t recognize me because of the swelling and after the swelling happens for so many years it causes changes to your facial structure so you look different.

    The things I’ve learned to manage the rosacea that it caused is I have to be so careful what moisturizer I put on my face, I can’t use anything with hydraulic acid, I have to be very very careful with make up what I put on my face,if any!! I have to be very careful what I take make up off with.
    I have to be so careful how I wash my face.

    And once I get an inflammation.I can’t put anything on my face for months at a time.

    finally after years of going through this I found a new dermatologist who did much more thorough blood test and they think the chemo actually caused me to develop an autoimmune disease called lupus and that’s where most of the skin irritation is coming from.

    So that’s my experience with chemo and what it did to my skin and the long exhausting journey I’ve been on trying to Get some resolution to it and now just acceptance and being careful what I do I’m not saying that it’s what you have I’m just saying it’s interesting you’re the only other person I’ve ever heard that had this reaction to chemo and it’s very coincidental that cisplatin was used on both of us. Finally being referred to a rheumatologist which is where I should’ve been eight years ago and didn’t know it!

    I wish you so many prayers you can find a good doc to treat your skin. Hope you can find some relief and something that will help🤞🏻🤞🏻